Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


elevated livewr enzymes
Aug 13, 2006

Being HIV pos for 20 yrs as well as having hep C T cell 481 VL was undetectable then it went to 841 next one was 521. Liver enzymes all of a sudden went to AST 91 ALT 171 Taking HIV meds for 3 years. Was told stage 3 liver disease but liver enzymes were always normal. Dr. recommends interferon. Why would liver enzymes rise all of a sudden. Not taking any different meds. Also can viagra affect my liver or HIV status. Also being that I went from undetectable and now detectable shoud I consider a change in meds.

Response from Dr. Holodniy

You don't indicate what your HIV meds are, as some can affect the liver more than others, and now along with HCV could be exacting their toll. It is possible that your virus may have developed some drug resistance to your HIV regimen. We look for consistent elevation as opposed to blipping (undetectable than positive then undetectable again) when a regimen might be failing. I wouldn't change anything yet, but a resistance test might be in order if the viral load is still elevated the next time. I doubt viagra would be causing the elevated liver enzymes. Did you have a liver biopsy that indicated what degree of HCV liver damage you mught have? You don't indicate what genotype of HCV you have. If you have genotype 1, treatment with pegylated interferon and ribavirin is less effective than if you have a genotype 2 or 3 HCV virus. Also probably more effective in less advance liver disease.



Previous
High CD4 percentage
Next
trends of other lab results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement